Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 60, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 23, 2010, 9:16 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 23, 2010, 11:48 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:21 PM CDT | FLASH FLOOD | Ponce, PR | INABON RIVER OUT OF ITS BANKS IN PONCE WITH HIGHWAY 1 FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
239
WGCA52 TJSJ 240216
FFWSJU
PRC015-057-059-075-095-109-111-113-123-133-240815-
/O.NEW.TJSJ.FF.W.0060.100624T0216Z-100624T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1016 PM AST WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUAYANILLA
ARROYO
PATILLAS
MAUNABO
GUAYAMA
JUANA DIAZ
PONCE
SALINAS
SANTA ISABEL
PENUELAS
* UNTIL 415 AM AST THURSDAY
* AT 1005 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL ACROSS THE SOUTH COAST FROM PENUELAS
EAST TO PATILLAS. RAINFALL RATES OF UP TWO INCHES PER HOUR HAVE
BEEN REPORTED FROM SPOTTERS IN PONCE. SATELLITE
AND RADAR TRENDS INDICATE THAT HEAVY RAINFALL WILL PERSIST
THROUGH AT LEAST 2 AM THURSDAY MORNING. FLASH FLOODING HAS
ALREADY BEEN REPORTED ON ROUTE 1 THAT GOES FROM PONCE TO
SANTA ISABEL IMPASSABLE DUE TO THE INABON RIVER IN PONCE
OUT OF ITS BANKS. LAS AMERICAS AVENUE IN PONCE AS WELL AS
SANTIAGO DE LOS CABALLEROS AVENUE ARE ALSO FLOODED. ROUTE 3 IN GUAYAMA
AND ARROYO ARE ALSO FLOODED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1793 6650 1794 6684 1812 6679 1805 6635
1801 6633 1805 6625 1805 6598 1798 6584
1796 6586 1789 6645
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
501
WGCA72 TJSJ 240448
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1248 AM AST THU JUN 24 2010
PRC015-057-059-075-095-109-111-113-123-133-240456-
/O.CAN.TJSJ.FF.W.0060.000000T0000Z-100624T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAYANILLA PR-ARROYO PR-PATILLAS PR-MAUNABO PR-GUAYAMA PR-
JUANA DIAZ PR-PONCE PR-SALINAS PR-SANTA ISABEL PR-PENUELAS PR-
1248 AM AST THU JUN 24 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PENUELAS...SANTA
ISABEL...SALINAS...PONCE...JUANA DIAZ...GUAYAMA...MAUNABO...
PATILLAS...ARROYO AND GUAYANILLA MUNICIPALITIES...
AT 1245 AM AST...THE HEAVY RAINFALL ACROSS SOUTHERN PUERTO RICO HAD
ENDED...AND NO ADDITIONAL HEAVY RAINFALL IS EXPECTED ACROSS THESE
MUNICIPALITIES THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. IN
ADDITION...U.S.G.S. RIVER GAGES INDICATED THE LOCAL RIVERS AND
STREAMS WERE BEGINNING TO RECEDE. FOR THESE REASONS...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1793 6650 1794 6684 1812 6679 1805 6635
1801 6633 1805 6625 1805 6598 1798 6584
1796 6586 1789 6645
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 8:50 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 23, 8:50 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 950 PM AST WED JUN 23 2010 .SYNOPSIS...ATLC RIDGE AND BROAD AREA OF LOW PRES ACROSS THE CARIBBEAN WILL MAINTAIN FRESH TRADE WINDS ACROSS THE LOCAL AREA. TUTT LOW EAST OF 60W WILL RETROGRESS AND SETTLE NORTH OF THE AREA OVER THE WEEKEND. TROPICAL WAVE ALONG 66W WILL MOVE OUT OF THE AREA BY DAYBREK THU. ANOTHER TROPICAL WAVE WILL IMPACT THE AREA SAT. && .DISCUSSION...ACTIVE TROPICAL WAVE JUST TO OUR SOUTH CONTINUES TO POUND THE SOUTH COAST OF PR WITH VERY HEAVY RAINS WITH RAINFALL RATES OF 2 IN/HR BASED ON RELIABLE SPOTTER REPORTS FROM PONCE. THIS LOOKS LIKE IT WILL PERSIST THROUGH AT LEAST 06Z THU. AFTER 06Z...18Z GFS SHOWS DECREASING H85 THETAE VALUES AND NEGATIVE VORTICITY ADVECTION OVER ERN PR AND THE USVI WHICH SHOULD DECREASE THE HEAVY RAIN THREAT SOMEWHAT ESPECIALLY EAST. NONETHELESS...STRONG SE FLOW JUST ABV GROUND LEVEL WILL BE FORCED AGAINST THE SOUTH SOUTHEAST SLOPES AND CONTINUE TO GENERATE SHOWERS THROUGH DAYBREAK. STILL ANTICIPATING WET CONDITIONS THROUGH THU MORNING WITH A MARKED IMPROVEMENT IN THE WX CONDITIONS EXPECTED TOMORROW EVENING AS DRIER AIR...LOWER THETAE VALUES AND NVA MOVE OVR THE AREA. && .AVIATION...MVFR/IFR CONDITIONS AT JPS/JSJ/IST AND ISX THROUGH 12Z THEN CONDITIONS IMPROVING TO VFR WITH VCTS AT JBQ/JMZ. && .MARINE...MARINERS SHOULD REMAIN ALERT TO WARNINGS FROM THE NWS. RADAR EARLIER INDICATED STRONG ROTATION WITHIN THUNDERSTORMS SUGGESTING LIKELIHOOD OF WATERSPOUTS. A GUST TO 38-KT WAS REPORTED EARLIER AT SJNP4. SCA REMAINS IN EFFECT FOR CARIBBEAN WATERS AND MONA PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 88 79 89 / 70 70 20 20 STT 81 85 80 89 / 70 60 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11/64
Hazardous weather outlook, Jun 23, 2:30 AM CDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 330 AM AST WED JUN 23 2010 AMZ710>745-PRZ001>013-241000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 330 AM AST WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE AND A TROPICAL WAVE THAT IS EXPECTED TO PASS MAINLY TO THE SOUTH OF THE LOCAL ISLANDS TODAY...WILL COMBINE TO BRING SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO THROUGHOUT THE DAY. DUE TO ALREADY SATURATED SOILS...LOCALIZED FLOODING ALONG WITH THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH LOCALIZED FLOODING POSSIBLE EACH AFTERNOON. THE NEXT TROPICAL WAVE...BUILDING NEAR 40 WEST...IS EXPECTED TO REACH THE LOCAL ISLANDS OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING OR RAINFALL TOTALS IN EXCESS OF TWO INCHES WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-241000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 330 AM AST WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DEEP TROPICAL MOISTURE WILL RESULT IN THE POTENTIAL FOR SCATTERED SHOWERS EACH DAY. THE NEXT TROPICAL WAVE...BUILDING NEAR 40 WEST...IS EXPECTED TO REACH THE LOCAL ISLANDS OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SR
In the hours before
Special weather statement, Jun 23, 3:38 PM CDT, 5 hours 38 minutes before
PRC015-025-029-031-035-037-041-053-057-063-069-077-085-089-095-103-
109-119-123-129-139-147-151-232130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
438 PM AST WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 530 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CAGUAS...CIDRA...CAYEY...JUNCOS...GURABO...SAN LORENZO...
TRUJILLO ALTO...LAS PIEDRAS...ARROYO...LUQUILLO...PATILLAS...
MAUNABO...NAGUABO...CEIBA...CANOVANAS...GUAYAMA...FAJARDO...
CAROLINA...HUMACAO...SALINAS...RIO GRANDE...YABUCOA AND VIEQUES
...THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS TO 45 MPH POSSIBLE...
AT 428 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS OVER THE WATERS BETWEEN HUMACAO AND
VIEQUES MOVING NORTHWEST AROUND 20 MPH. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS
WITH UP TO TWO INCHES OF RAIN IN AN HOUR. MOTORISTS ACROSS THESE
AREAS SHOULD USE EXTREME CAUTION AS THESE THUNDERSTORMS COULD CAUSE
FLOODING OF SMALL STREAMS...STREETS AND LOW LYING AREAS.Special weather statement, Jun 23, 3:55 PM CDT, 5 hours 21 minutes before
PRC015-025-029-031-035-037-041-053-057-063-069-077-085-089-095-103-10
9-119-123-129-139-147-151-232130-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
438 PM AST MIERCOLES 23 DE JUNIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 530 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO
CAGUAS...CIDRA...CAYEY...JUNCOS...GURABO...SAN LORENZO...
TRUJILLO ALTO...LAS PIEDRAS...ARROYO...LUQUILLO...PATILLAS...
MAUNABO...NAGUABO...CEIBA...CANOVANAS...GUAYAMA...FAJARDO...
CAROLINA...HUMACAO...SALINAS...RIO GRANDE...YABUCOA Y VIEQUES
...TRONADAS CON AGUACEROS FUERTES Y RAFAGAS DE VIENTO SE HASTA 45
MPH SON POSIBLES...
A LAS 428 PM AST...EL RADAR DOPPLER INDICO TRONADAS SOBRE LAS AGUAS
ENTRE HUMACAO Y VIEQUES CAPACES DE PRODUCIR RAFAGAS DE VIENTO DE
HASTA 45 MPH Y AGUACEROS TORRENCIALES CON HASTA DOS PULGADAS DE
LLUVIA POR HORA. MOTORISTAS A TRAVES DE ESTAS AREAS DEBEN EJERCER
PRECAUCION YA QUE ESTAS TRONADAS PUEDEN CAUSAR INUNDACIONES DE
PEQUENOS RIACHUELOS...CARRETERAS Y AREAS BAJAS.
SI SE ENCUENTRA AL AIRE LIBRE...MANTENGASE ALEJADO DE OBJETOS
AISLADOS COMO LOS ARBOLES. MUEVASE BAJO TECHO SI ES
POSIBLE...ALEJESE DE LAS VENTANAS Y PUERTAS Y EVITE USAR EL TELEFONO
A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR ENSERES
ELECTRICOS ANTES DE QUE LAS TRONADAS SE ACERQUEN.Local storm report, Jun 23, 5:04 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN JUAN PR
604 PM AST WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG SAN JUAN 18.41N 66.06W
06/23/2010 SAN JUAN PR BROADCAST MEDIA
TREE DOWN ON A VEHICLE ON BALDORIOTY AVE.
0318 PM TSTM WND GST 2 NE CATANO 18.46N 66.12W
06/23/2010 M44.00 MPH SAN JUAN PR BUOY
38-KT GUST REPORTED AT BUOY SJNP4 IN SAN JUAN HARBOR.
0330 PM TSTM WND GST 2 NE CATANO 18.46N 66.12W
06/23/2010 M36.00 MPH SAN JUAN PR BUOY
31-KT GUST REPORTED AT SAN JUAN HARBOR.
&&
LROSAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 24, 8:37 AM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Jun 24, 9:46 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Jun 24, 10:40 AM CDT | Areal Flood Advisory | JSJ | 110 min | |
| Jun 24, 12:34 PM CDT | Areal Flood Advisory | JSJ | 116 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.